MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3971
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during colostomy, the knife bar bent while firing.It was stated that the issue occurred successively in 3 units.The jaws clamping the sigmoid colon of the patient were opened and the reload was replaced.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of three devices.All three loading units received displayed a full complement of staples.Two of the loading units noted the knife assembly and white sleeve were disengaged.The pusher thumb piece was intact.All three loading units noted no knife blade damage.Functional testing was precluded due to the observed damage to the loading units.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition occurs when the firing handle is over retracted prior to firing.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9166858
Report Number2647580-2019-05012
Device Sequence Number1801323
Product Code GDW
UDI-Device Identifier10884521063167
UDI-Public10884521063167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number3971
Device Catalogue Number3971
Device Lot NumberP8J1647X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1